Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 17, 2015, 3:13 AM MDT. It took effect at Aug 17, 2015, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2015, 3:13 AM MDT (09:13 UTC)
- In effect from
- Aug 17, 2015, 12:00 PM MDT
- Expired
- Aug 17, 2015, 10:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS85 KCYS 170913 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 313 AM MDT MON AUG 17 2015 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY OVER SOUTHWEST AND SOUTH CENTRAL CARBON COUNTY THIS AFTERNOON... .AN INCREASING PRESSURE GRADIENT WEST OF THE LARAMIE RANGE WILL RESULT IN STRONG WESTERLY WINDS THIS AFTERNOON...WITH WIND GUSTS AS HIGH AS 40 MPH OVER PORTIONS OF CARBON COUNTY. IN ADDITION...A VERY DRY AIR MASS WILL BE IN PLACE WITH AFTERNOON HUMIDITY VALUES FALLING TO BETWEEN 10 AND 15 PERCENT. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY IN SOUTHWEST AND SOUTH CENTRAL CARBON COUNTY...WHERE DRY FUELS SUPPORT FIRE GROWTH. WYZ304-180000- /O.UPG.KCYS.FW.A.0011.150817T1800Z-150818T0200Z/ /O.NEW.KCYS.FW.W.0016.150817T1800Z-150818T0200Z/ SOUTHWEST CARBON- 313 AM MDT MON AUG 17 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 304... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 304. * WIND...WEST 20 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...AS LOW AS 12 PERCENT BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ WYZ306-180000- /O.NEW.KCYS.FW.W.0016.150817T1800Z-150818T0200Z/ UPPER NORTH PLATTE RIVER BASIN- 313 AM MDT MON AUG 17 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 306. * WIND...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AS LOW AS 12 PERCENT BY MID AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
2 follow-up statements
455 WWUS85 KCYS 172114 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT MON AUG 17 2015 ...CRITICAL FIRE WEATHER CONDITIONS OCCURRING OVER SOUTHWEST AND SOUTH CENTRAL CARBON COUNTY THIS AFTERNOON... .CRITICAL FIRE WEATHER CONDITIONS ONGOING THIS AFTERNOON WITH GUSTY SOUTHWEST WINDS AND HUMIDITIES IN THE UPPER SINGLE DIGITS AND LOW TEENS BEING REPORTED. EXPECT THESE CONDITIONS TO CONTINUE THROUGH EARLY EVENING. WYZ304-306-180200- /O.CON.KCYS.FW.W.0016.000000T0000Z-150818T0200Z/ SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 314 PM MDT MON AUG 17 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 304 AND 306... * AFFECTED AREA...FIRE WEATHER ZONES 304 AND 306. * WIND...WEST 15 TO 20 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...AS LOW AS 8 PERCENT THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
492 WWUS85 KCYS 180201 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 801 PM MDT MON AUG 17 2015 ...CRITICAL FIRE WEATHER CONDITIONS CONTINUE OVER SOUTHWEST AND SOUTH CENTRAL CARBON COUNTY THROUGH 10 PM THIS EVENING... .CRITICAL FIRE WEATHER CONDITIONS ONGOING THIS EVENING WITH GUSTY SOUTHWEST WINDS 30 TO 40 MPH AND HUMIDITY IN THE LOWER TEENS BEING REPORTED. EXPECT THESE CONDITIONS TO CONTINUE THROUGH LATE EVENING. WYZ304-306-180400- /O.EXT.KCYS.FW.W.0016.000000T0000Z-150818T0400Z/ SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN- 801 PM MDT MON AUG 17 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 304 AND 306... * AFFECTED AREA...FIRE WEATHER ZONES 304 AND 306. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...AS LOW AS 10 PERCENT THIS EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY MAY LEAD TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 16, 10:30 PM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Aug 16, 10:30 PM MDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1030 PM MDT SUN AUG 16 2015
.UPDATE...
ISSUED AT 1030 PM MDT SUN AUG 16 2015
MADE A FEW ADJUSTMENTS TO WEATHER FOR TONIGHT. SHOWERS AND STORMS
HAVE CLEARED SOUTHEAST WYOMING...WITH A FEW SHOWERS LINGERING OVER
THE SOUTHERN NEBRASKA PANHANDLE AT THIS HOUR. WATER VAPOR IMAGERY
SHOWS THE MAIN BELT OF MOISTURE STEADILY SHIFTING EAST AND SOUTH OF
THE AREA AS AN UPPER LEVEL TROUGH APPROACHES FROM THE NORTHWEST.
HOWEVER...IR IMAGERY SHOWS SOME LINGERING MIDLEVEL CLOUDS LIKELY
ASSOCIATED WITH RESIDUAL MOISTURE IN THIS LAYER. AT THE SFC...DEW
POINTS ARE ON THE RISE AS EASTERLY FLOW STRENGTHENS WHILE HIGH
PRESSURE BUILDS ACROSS THE GREAT PLAINS. 11-3.9 SATELLITE IMAGERY
ALSO SHOWS THE STRATUS DECK JUST NORTH OF OUR CWA...BUT SLOWLY
MOVING SOUTH AND WEST. MODELS SHOW 700MB JET...ALBEIT
WEAK...OVERHEAD THROUGH SHORTLY AFTER MIDNIGHT...PRODUCING A WEAK
OVERRUNNING SITUATION ACROSS NORTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA. SO KEPT IN CHANCES FOR SHOWERS AND ISOLATED
THUNDERSTORMS THRU SHORTLY AFTER MIDNIGHT AS A FEW STORMS COULD
REDEVELOP IN THESE AREA. THINK THE LLVL STRATUS AND FOG PUSH THRU
THE EARLY MORNING HOURS WILL NEGATE FURTHER TSTM CHANCES DURING
THIS TIME. SOUNDINGS INDICATE A RATHER DEEP SATURATED LAYER
SETTLING IN NEAR THE SURFACE WITH DRY AIR ALOFT. WOULD NOT BE
SURPRISED TO SEE THE RATHER THICK STRATUS LAYER TO PRECIPITATE
ALONG AND EAST OF THE LARAMIE RANGE...SO REMOVED THUNDER BUT
MAINTAINED A CHANCE FOR RAIN ACROSS THIS AREA ALONG WITH PATCHY
FOG THRU MONDAY MORNING.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 254 PM MDT SUN AUG 16 2015
THE LINE OF TSTMS THAT WAS MOVING ACROSS SOUTHERN ALBANY COUNTY HAS
WEAKENED AFTER MOVING INTO LARAMIE COUNTY. SPC MESOANALYSIS SHOWS
QUITE A BIT OF INHIBITION OVER THE PLAINS...AND THIS MAKES SENSE
SINCE IT THE FIRST DAY BEHIND THE FRONTAL PASSAGE. NOT CONFIDENT WE
WILL SEE MUCH MORE STRONG TO SVR STORMS THROUGH THE EARLY EVENING
ESPECIALLY WITH THE LATEST WEAKENING. BOTH THE GFS AND NAM DO SHOW
500-1000 J/KG OF MUCAPE (ELEVATED CAPE) ACROSS THE PLAINS THROUGH
THE NIGHT ALONG WITH GOOD ISENTROPIC LIFT BY LATE TONIGHT SO WILL
KEEP THE MENTION OF TSTMS GOING. THE HIGHEST POPS WILL BE OVER THE
NORTHERN NEBRASKA PANHANDLE. LOW LEVEL RH PROGS AND SOUNDINGS SHOW
QUITE A BIT OF LOW CLOUD COVER ACROSS THE PLAINS BY LATE TONIGHT.
SHORTWAVE TROUGH IS STILL PROGGED TO DROP SOUTHEASTWARD INTO WYOMING
ON MONDAY. A SFC LOW WILL DEVELOP DURING THE AFTN OVER CENTRAL WY
WITH SOUTHEAST WINDS ACROSS THE PLAINS AND BREEZY WEST WINDS TO THE
WEST OF THE LARAMIE RANGE. IT WILL BE QUITE DRY OVER CARBON COUNTY
WITH MIN RH VALUES FALLING TO AROUND 15 PERCENT. THUS ISSUED A FIRE
WEATHER WATCH FOR ZONE 304 (SEE FIRE WEATHER DISCUSSION BELOW). THE
THREAT OF SVR STORMS ACROSS THE PLAINS IS BECOMING MORE OF A
QUESTION MARK. LOW CLOUDS WILL BE QUITE PERSISTENT THROUGH THE
AFTERNOON BUT THE GFS STILL SHOWS SBCAPE VALUES RISING TO AROUND
1500 J/KG IN AREAS NEAR THE COLORADO BORDER. WESTERLY MIDLVL FLOW
ALOFT WILL BE STRONG WITH BULK SHEAR OF 45-50 KTS. SPC MODIFIED THE
DAY 2 OUTLOOK BY DROPPING THE SLIGHT RISK QUITE A BIT FURTHER SOUTH.
LOWERED HIGHS A FEW DEGREES WITH GUIDANCE NOW COMING IN COOLER.
UPPER TROUGH PASSAGE WILL OCCUR ON MON NIGHT WITH THE SFC FROPA BY
TUES MORNING. HAVE HIGH POPS (50-70 PERCENT) OVER THE NORTHEASTERN
PART OF THE CWA ON MON NIGHT WITH LARGE SCALE ASCENT VERY GOOD IN
THE LEFT EXIT REGION OF THE UPPER JET.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 PM MDT SUN AUG 16 2015
FRONTAL BOUNDARY GETS PULLED EAST TUESDAY AS UPPER LEVEL LOW
TRACKS INTO CENTRAL SOUTH DAKOTA. COULD BE SEEING SOME FAIRLY
STRONG WINDS TUESDAY AFTERNOON FROM THE NORTHWEST FOR AREAS EAST
OF THE LARAMIE RANGE AS 850MB WINDS ARE FORECAST AT 30-35KTS. SOME
SHOWERS AND THUNDERSTORMS STILL POSSIBLE ACROSS OUR NORTHERN ZONES
TUESDAY AFTERNOON. GFS A LITTLE FASTER BY MAYBE 12 HOURS OR SO
MOVING THE LOW EAST WHILE ECMWF SLOWER...KEEPING POPS OVER THE
AREA THROUGH TUESDAY NIGHT.
AFTER TUESDAY NIGHT/WEDNESDAY MORNING...LOOKS LIKE THE AREA
RETURNS TO DRY WEATHER. NEXT CHANCES FOR SHOWERS APPEARS TO BE
SATURDAY WHEN ANOTHER LOW PRESSURE SYSTEM TRACKS INTO THE NORTHERN
ROCKIES. GOING TO BE FAIRLY COLD TUESDAY WITH HIGHS IN THE 60S
UNDER NORTHEAST UPSLOPING FLOW. AS WINDS TURN MORE WESTERLY...WE
WILL BEGIN TO SEE WARMING TEMPERATURES EACH DAY THROUGH THE WEEK.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 926 PM MDT SUN AUG 16 2015
EAST LOW LEVEL WINDS IN PLACE EAST OF THE LARAMIE RANGE WILL SET
UP A FAIRLY WIDESPREAD UPSLOPE EVENT FOR AIRPORTS IN THIS AREA.
STILL THINKING CONDITIONS COULD DROP TO IFR/LIFR AFTER
08-09Z...PERSISTING INTO MID MONDAY MORNING. ANOTHER ROUND OF
STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE CWA AGAIN MONDAY
AFTERNOON AND EVENING WITH CEILINGS AND VISIBILITIES LOWERING
AGAIN MONDAY EVENING.
&&
.FIRE WEATHER...
ISSUED AT 254 PM MDT SUN AUG 16 2015
THE PRESSURE GRADIENT WILL INCREASE ACROSS AREAS TO THE WEST OF THE
LARAMIE RANGE ON MONDAY AFTERNOON CAUSING BREEZY WEST WINDS TO
DEVELOP ESPECIALLY OVER CARBON COUNTY. MINIMUM AFTERNOON HUMIDITY
VALUES WILL DROP TO AROUND 15 PERCENT. THUS CRITICAL FIRE WEATHER
CONDITIONS ARE POSSIBLE AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
SOUTHWEST CARBON COUNTY (FIRE WEATHER ZONE 304). MUCH COOLER
TEMPERATURES ARE EXPECTED ON TUESDAY BEHIND A COLD FRONT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR WYZ304.
NE...NONE.
&&
UPDATE...RJM
SHORT TERM...ZF
LONG TERM...GCC
AVIATION...RUBIN
FIRE WEATHER...ZFHazardous weather outlook, Aug 16, 8:46 PM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 846 PM MDT SUN AUG 16 2015 WYZ101>119-180300- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 846 PM MDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE PLAINS OF SOUTHEAST WYOMING TONIGHT. GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY. SOME OF THE STORMS COULD BE SEVERE TO THE EAST OF THE LARAMIE RANGE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-180300- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 846 PM MDT SUN AUG 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NEBRASKA PANHANDLE TONIGHT. GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
In the hours before
Special weather statement, Aug 17, 1:54 AM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 154 AM MDT MON AUG 17 2015 WYZ116-117-171000- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 154 AM MDT MON AUG 17 2015 PATCHY DENSE FOG IS OCCURRING ALONG INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE EARLY THIS MORNING. VISIBILITIES IN THESE AREAS WILL BE FREQUENTLY REDUCED TO LESS THAN THREE QUARTERS OF A MILE. IF YOU ENCOUNTER FOG...SLOW DOWN. ALSO REMEMBER TO USE YOUR LOW BEAM HEADLIGHTS. CLH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:30 PM MDT | Special Weather Statement | CYS | Laramie | 45 min |
| Aug 16, 7:04 PM MDT | Special Weather Statement | CYS | Laramie | 41 min |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.